Alert archive / Georgia / Areal Flood Warnings in 2017
Areal Flood Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this areal flood warning at Aug 11, 2017, 7:51 PM EDT for 4 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2017, 7:51 PM EDT (23:51 UTC)
- Expired
- Aug 12, 2017, 1:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clarke County, GA, Madison County, GA, Oconee County, GA, Oglethorpe County, GA
The radar
The Greer radar (KGSP), 134 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
018
WGUS42 KFFC 112351
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
751 PM EDT FRI AUG 11 2017
GAC059-195-219-221-120545-
/O.NEW.KFFC.FA.W.0007.170811T2351Z-170812T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Oconee GA-Clarke GA-Oglethorpe GA-Madison GA-
751 PM EDT FRI AUG 11 2017
The National Weather Service in Peachtree City has issued a
* Flood Warning for...
Oconee County in northeastern Georgia...
Clarke County in northeastern Georgia...
Oglethorpe County in northeastern Georgia...
Madison County in northeastern Georgia...
* Until 145 AM EDT
* At 751 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain which will cause flooding. Near two to three inches of
rain have already fallen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
If you see significant flooding...wait until after the storm has
passed...and then call the National Weather Service toll free at 1 8
6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3391 8288 3371 8304 3370 8312 3376 8328
3373 8330 3370 8340 3380 8348 3388 8359
3400 8349 3404 8336 3405 8339 3415 8336
3425 8327 3424 8317 3427 8312 3423 8308
3417 8310 3405 8299 3401 8293 3397 8279
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Aug 11, 6:54 PM EDT, 57 minutes earlier.
Area forecast discussion, Aug 11, 6:54 PM EDT, 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 654 PM EDT Fri Aug 11 2017 .UPDATE FOR AVIATION... PREV DISCUSSION... /Issued 308 PM EDT Fri Aug 11 2017/ SHORT TERM /Tonight through Saturday Night/... Afternoon showers and thunderstorms are certainly more robust over the far eastern CWA, but even still, thunderstorms are more isolated in nature. Tropical air mass still in place, and as upper level wave moves through the area Saturday, have kept pops above average, with likely across the majority of the area Saturday afternoon. The surface front is expected to move to stall over middle Georgia by early Sunday. At this time we have opted to cancel the Flash Flood Watch that had previously been in effect through 2 AM Saturday. The currently expected rainfall amounts are under 0.5" across the area. Early convection over eastern Georgia has been producing 1 to 2 inches, but the scattered showers developing over western Georgia this afternoon have been lacking the same punch, producing only a quarter inch or so per hour, if that. As the Flash Flood Watch was for a large portion of NW Georgia, we have canceled it. The risk of flash flooding based on the radar trends and the short term models is isolated. We do, however, remain in a tropical air mass with PWs near 2.0 inches. With no clear steering flow today, slow moving and training storms can still drop a quick couple inches. While flash flooding is not likely, please stay alert to changing conditions. Have generally gone with a blend of model guidance for temperatures. Although some clearing is possible tonight, expect mostly cloudy conditions again Saturday and into Sunday.31 LONG TERM /Sunday through Friday/... No major changes to the long term. The CWA remains in a wet pattern with mainly afternoon and evening showers and thunderstorms through next weekend. Previous Long Term Discussion follows... 17 LONG TERM /Saturday Night through Thursday/... A wet pattern continues through much of the extended periods. The upper level flow will remain out of the southwest with weak waves moving through the flow across the forecast area, with weak surface boundaries as well. A good short wave moves across the area mid week. POPs will continue in the chance to likely range during afternoon heating, although anticipate some breaks in the showers and thunderstorms each day. The lack of upper level dynamics will keep the chance for severe storms low, however scattered strong to isolated severe storms with locally heavy rainfall cannot be ruled out. Guidance temperatures look on track with near normal lows for this time of year. Given the abundance of moisture and expected cloud cover afternoon highs should run just below normal through the period. Atwell && .AVIATION... 00Z Update... Some showers and isolated storms expected to diminish this evening with low precip chances overnight. Potential for some IFR-MVFR ceilings and vsbys developing late tonight/early morning but confidence is low. Surface winds mainly light and variable then mostly west on Saturday with chances for showers and storms developing. //ATL Confidence...00Z Update... Low confidence for clouds, ceilings and showers or storms. High confidence for winds and vsbys. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 71 90 71 87 / 60 60 30 60 Atlanta 71 88 72 87 / 40 60 30 60 Blairsville 68 83 65 83 / 50 60 30 50 Cartersville 71 89 70 89 / 40 60 30 60 Columbus 74 91 76 91 / 40 60 30 60 Gainesville 71 87 71 87 / 50 60 30 60 Macon 73 91 74 91 / 40 60 30 60 Rome 71 88 70 89 / 50 60 20 50 Peachtree City 71 89 72 89 / 40 60 30 60 Vidalia 74 92 76 91 / 30 60 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION UPDATE...BDL
Hazardous weather outlook, Aug 11, 4:42 AM EDT, 15 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 442 AM EDT Fri Aug 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 442 AM EDT Fri Aug 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected. A few strong storms are possible. The primary hazards will be gusty winds, frequent lightning and very heavy rainfall. With soils at or approaching saturation across much of north and central Georgia, localized flooding is possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... There will be scattered TO NUMEROUS thunderstorms each day, especially during the afternoon and evening hours. A few storms could be strong with the main hazards being gusty winds, frequent lightning and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested, but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Aug 11, 2:17 PM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT FRI AUG 11 2017
GAZ039-051-062-111845-
Taliaferro GA-Wilkes GA-Warren GA-
217 PM EDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...WILKES AND
NORTHWESTERN WARREN COUNTIES UNTIL 245 PM EDT...
At 216 PM EDT...a line of strong thunderstorms was along a line
extending from Norman to Sharon...and moving northeast at 20 mph.
HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Washington, Crawfordville, Tignall, Norwood, Sharon, Camak, Jacksons
Crossroads, Ficklin, Cadley, Mallorysville, Delhi, Lundberg, Norman,
Metasville, Floral Hill, Holliday Park, Aonia, Newtown, Barnett and
Danburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3366 8251 3364 8256 3365 8258 3363 8258
3364 8259 3363 8262 3362 8262 3361 8265
3345 8259 3344 8290 3391 8288 3394 8285
3395 8279 3397 8277 3399 8266 3386 8261
3387 8257 3383 8260 3380 8258 3364 8248
TIME...MOT...LOC 1816Z 228DEG 18KT 3394 8280 3354 8278
WIND...40MPHSpecial weather statement, Aug 11, 4:08 PM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
408 PM EDT FRI AUG 11 2017
GAZ097-109-112045-
Laurens GA-Dodge GA-
408 PM EDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAURENS AND DODGE
COUNTIES UNTIL 445 PM EDT...
At 408 PM EDT...a strong thunderstorm was near Plainfield, or near
Eastman...moving southeast at 10 mph.
HAZARD...Winds up to 40 mph...pea sized hail and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Eastman, Chester, Cadwell, Chauncey, Jay Bird Springs, Gresston,
Plainfield, Godwinsville and Cedar Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3222 8331 3241 8318 3230 8286 3208 8300
3203 8305
TIME...MOT...LOC 2008Z 294DEG 11KT 3226 8317
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Aug 11, 6:29 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT FRI AUG 11 2017
GAZ025-035>038-047-049-050-112300-
Morgan GA-Jackson GA-Walton GA-Barrow GA-Oglethorpe GA-Clarke GA-
Oconee GA-Greene GA-
629 PM EDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORGAN...SOUTHERN
JACKSON...NORTHEASTERN WALTON...BARROW...OGLETHORPE...CLARKE...OCONEE
AND NORTHERN GREENE COUNTIES UNTIL 700 PM EDT...
At 628 PM EDT...a line of strong thunderstorms was along a line
extending from near Statham to near Woodville...and moving northeast
at 15 mph.
HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Winder, Jefferson, Greensboro, Watkinsville, Lexington, Athens,
Statham, Arcade, Nicholson, Union Point, Winterville, Bogart,
Crawford, North High Shoals, Bethlehem, Bostwick, Arnoldsville,
Woodville, Good Hope and Maxeys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3379 8298 3374 8295 3370 8299 3368 8298
3368 8297 3354 8320 3390 8383 3393 8380
3396 8382 3419 8361 3409 8337 3405 8339
3401 8330 3400 8326 3401 8323 3400 8322
3401 8320 3388 8291
TIME...MOT...LOC 2228Z 215DEG 13KT 3394 8362 3369 8307
WIND...40MPHSpecial weather statement, Aug 11, 7:10 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT FRI AUG 11 2017
GAZ025-027-035>039-047-049-050-112345-
Wilkes GA-Madison GA-Morgan GA-Jackson GA-Walton GA-Barrow GA-
Oglethorpe GA-Clarke GA-Oconee GA-Greene GA-
710 PM EDT FRI AUG 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES...MADISON...
NORTHERN MORGAN...SOUTHEASTERN JACKSON...WALTON...SOUTHEASTERN
BARROW...OGLETHORPE...CLARKE...OCONEE AND NORTHERN GREENE COUNTIES
UNTIL 745 PM EDT...
At 708 PM EDT...a line of strong thunderstorms was along a line
extending from near Beechwood Hills to near Lexington...and moving
northeast at 25 mph.
HAZARD...Heavy rain...up to 40 mph wind...frequent cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Monroe, Greensboro, Watkinsville, Danielsville, Lexington, Athens,
Statham, Arcade, Nicholson, Comer, Winterville, Bogart, Crawford,
North High Shoals, Colbert, Tignall, Bostwick, Arnoldsville, Ila and
Woodville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3372 8294 3373 8295 3356 8324 3377 8387
3427 8330 3424 8324 3424 8317 3421 8309
3417 8310 3415 8306 3410 8304 3405 8299
3403 8293 3401 8294 3401 8291 3398 8286
3399 8284 3397 8278 3399 8266 3391 8262
TIME...MOT...LOC 2308Z 241DEG 24KT 3393 8346 3384 8305
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:23 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 37 min |
| Aug 10, 8:29 PM EDT | Flash Flood Warning | FFC | Troup | 6 hr |
| Aug 10, 8:53 PM EDT | Special Weather Statement | FFC | Pike | 52 min |
| Aug 10, 9:44 PM EDT | Special Weather Statement | FFC | Meriwether | 46 min |
| Aug 10, 11:30 PM EDT | Flash Flood Warning | FFC | Meriwether | 4 hr |
| Aug 11, 3:44 AM EDT | Flash Flood Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Clayton and 25 more | 11 hr |
| Aug 11, 1:13 PM EDT | Special Weather Statement | FFC | Clarke, Greene, Madison, Morgan, Oconee, Oglethorpe | 32 min |
| Aug 11, 1:40 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 35 min |
| Aug 11, 2:17 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 28 min |
| Aug 11, 4:08 PM EDT | Special Weather Statement | FFC | Dodge | 37 min |
| Aug 11, 6:29 PM EDT | Special Weather Statement | FFC | Barrow, Clarke, Greene, Jackson, Oconee, Oglethorpe | 31 min |
| Aug 11, 6:37 PM EDT | River Flood Warning | FFC | Troup | 24 hr |
| Aug 11, 7:10 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee, Oglethorpe, Walton | 35 min |
Nearby
Areal Flood Warnings in Georgia, 2017Every areal flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.